MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0615
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00302 and 3008114965-2020-00303.Complaint conclusion: as reported by the field, during a coil embolization, re-sheating failed with a 1.5mm x 3cm deltaxsft10 (dlx100153, l15277 ) and a 6x15 og tdl cmplx fill coil (640cf0615,17710987).The procedure was successfully finished.There was no patient injury reported.Based on the findings of the device investigation, the embolic coil was noted to being stretched and kinked on the deltaxsft10.The embolic coil was found stretched on the og tdl cmplx fill coil.One non-sterile og tdl cmplx fill coil 6x15 was received inside of a pouch.The received device was visually inspected, and the hypo-tube was found kinked at 147.8cm from the proximal end.The introducer was found in good condition, but it was found partially zipped.Then a microscopic inspection was performed, the embolic coil was found stretched outside from the introducer.No other damages could be observed.A manufacturing record evaluation was performed for the finished device 17710987 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ the introducer could not be zipped due the conditions of the device (hyportube kinked, coil stretched) and because of this we can confirm the complaint.The kinked and stretched condition noted on the device may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, re-sheating failed with a 1.5mm x 3cm deltaxsft10 (dlx100153, l15277 ) and a 6x15 og tdl cmplx fill coil (640cf0615, 17710987).The procedure was successfully finished.There was no patient injury reported.Based on the findings of the device investigation, the embolic coil was noted to being stretched and kinked on the deltaxsft10.The embolic coil was found stretched on the og tdl cmplx fill coil.

Brand Name
OG TDL CMPLX FILL COIL 6X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10333057
Report Number3008114965-2020-00303
Device Sequence Number19635671
Product Code KRD
UDI-Device Identifier10886704030331
UDI-Public10886704030331
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number640CF0615
Device Catalogue Number640CF0615
Device Lot Number17710987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1